Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 66, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 21, 2012, 2:16 PM PDT. It took effect at May 21, 2012, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 2:16 PM PDT (21:16 UTC)
- In effect from
- May 21, 2012, 3:00 PM PDT
- Expired
- May 21, 2012, 9:17 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 21, 1:40 PM PDT, 36 minutes earlier.
Area forecast discussion, May 21, 1:40 PM PDT, 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PDT MON MAY 21 2012 .SYNOPSIS... GUSTY WINDS WILL BE ON THE MENU TONIGHT INTO THURSDAY NIGHT...WITH THE PEAK WINDS OCCURING IN THE OVERNIGHT HOURS. THE ONSHORE FLOW WILL BRING NIGHT TO MORNING CLOUDS AND FOG MAINLY FOR THE COASTAL PLAINS...OTHERWISE FAIR SKIES THIS WEEK. THE AFTERNOON TEMPERATURES WILL PEAK ON TUESDAY...AND THEN BEGIN THE DESCENT TO BELOW NORMAL INTO SATURDAY. A LOW WILL APPROACH FROM THE NORTH BY FRIDAY AND WILL INCREASE THE MARINE LAYER INTO SATURDAY...THEN EXIT ON SUNDAY. && .SHORT TERM (TODAY-THU)...WINDS REALLY THE MAIN IMPACT STORY NEXT FEW DAYS. NORTHWEST FLOW WILL BE INCREASING ACROSS THE AREA AS A COUPLE OF WEATHER SYSTEMS PASS THROUGH THE PAC NW. DECENT SUBSIDENCE WILL TRANSPORT SOME OF THE STRONGER WINDS ALOFT DOWN TOWARDS THE SURFACE, AND WITH THOSE WINDS SQUEEZING THROUGH THE PASSES AND CANYONS OF THE TRANSVERSE RANGES WIND SPEEDS COULD EXCEED WARNING LEVELS IN SOME AREAS, ESPECIALLY SRN SBA COUNTY, THE I5 CORRIDOR, AND THE WESTERN AND FOOTHILL PORTIONS OF THE ANTELOPE VALLEY. CONFIDENCE HIGH ENOUGH AT THIS TIME TO GO WITH A HIGH WIND WARNING FOR THE I5 AND AV LATE TUESDAY THROUGH EARLY THURSDAY. HOWEVER, CONFIDENCE NOT AS HIGH THAT WE'LL SEE WARNING LEVEL WINDS IN SRN SBA COUNTY AND HAVE OPTED TO JUST GO WITH A WATCH FOR NOW. CROSS SECTIONS THROUGH THE 12Z NAM IN THAT AREA SUGGEST THE BEST COMBINATION OF WINDS AND SUBSIDENCE WILL BE WEDNESDAY NIGHT. IN THE MEANTIME, WINDS SHOULD REACH ADVISORY LEVELS THERE AT LEAST THE NEXT COUPLE NIGHTS, INCLUDING TONIGHT. ADVISORY LEVEL WINDS ALSO EXPECTED ALONG THE CENTRAL COAST TUESDAY AND WEDNESDAY AFTERNOONS AND THE SANTA CLARITA VALLEY TUESDAY AND WEDNESDAY EVENINGS AS THE WINDS MOVE DOWN FROM THE GRAPEVINE. SORT OF A MIXED BAG OF TEMPERATURE TRENDS NEXT FEW DAYS. PROBABLY VERY LITTLE CHANGE TUESDAY FROM TODAY, HOWEVER SRN SBA COUNTY SHOULD WARM UP WITH THE NORTHWEST FLOW INCREASING THROUGH THE DAY AND INTO THE EVENING. SAME SCENARIO FOR THAT AREA WED, IF NOT STRONGER AND THERE COULD BE SOME IMPRESSIVE EARLY EVENING WARM UPS AS THE WINDS MAKE THEIR WAY THROUGH THE PASSES AND CANYONS. ELSEWHERE WEDNESDAY MOST AREAS, ESPECIALLY INLAND SHOULD SEE SLIGHTLY COOLER TEMPERATURES AS A TROF STARTS TO CARVE OUT ACROSS THE GREAT BASIN AND COOLER AIR MOVES INTO THE AREA. THESE TRENDS WILL BECOME MORE PRONOUNCED THURSDAY. THE STRONG NORTHWEST FLOW SHOULD KEEP THE MARINE LYR CONFINED TO LA COUNTY AND THE CENTRAL COAST TONIGHT, THEN JUST SRN LA COUNTY WED AND THU. .LONG TERM (FRI-MON)...THE TROF WILL CONTINUE TO DIG THROUGH THE GREAT BASIN INTO FRI THEN BEGIN TO LIFT OUT OVER THE WEEKEND. FRIDAY LOOKS LIKE IT WILL BE THE COOLEST DAY WITH A MARINE LYR POSSIBLY DEEP ENOUGH TO REACH THE LOWER COASTAL SLOPES OF LA/VENTURA COUNTIES AND MAYBE EVEN SOME MORNING DRIZZLE. THEN JUST PARTIAL AFTERNOON CLEARING THERE. A FEW DEGREES OF WARMING EXPECTED SATURDAY THEN BETTER WARMING, ESPECIALLY INLAND, SUNDAY AND MONDAY WITH HIGHS BACK UP IN THE LOWER 90S FOR THE VALLEYS BY MEMORIAL DAY. FURTHER NORTH I DONT REALLY SEE ANY SIGNS OF A SOUTHERLY SURGE THAT WILL BRING CLOUDS BACK TO THE CENTRAL COAST SO I'VE DECIDED TO GO WITH A MOSTLY CLEAR MEMORIAL DAY WEEKEND WITH SIMILAR TEMPERATURE TRENDS. && .AVIATION...21/1740Z... MARINE INVERSION HOVERING AROUND 1200 FEET...WITH STRATUS CLEARING TO THE BEACHES ON SATELLITE. EXPECT VFR CONDS TO PREVAIL AT ALL AIRFIELDS THROUGH THIS EVENING...AS STRATUS SHOULD CONTINUE TO DISSIPATE THROUGH THE AFTERNOON. OVERNIGHT...EXPECT INVERSION TO BE A BIT LOWER...WITH STRATUS COMING BACK INTO THE CENTRAL COAST AND ALONG THE VENTURA/LA COUNTY COASTS. DEVELOPING NORTHERLY FLOW WILL PRODUCE SOME LLWS/TURBULENCE AT KSBA THIS EVENING AND OVERNIGHT. KLAX...MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 30% CHANCE THAT IFR CONDS COULD MOVE INTO THE AIRFIELD A FEW HOURS EARLIER THAN CURRENT 09Z FORECAST. KBUR...HIGH CONFIDENCE IN 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). STORM WATCH (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...RAT SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 21, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 21 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF MODERATE TO STRONG NORTHWESTERLY WINDS ARE EXPECTED FROM MONDAY NIGHT THROUGH FRIDAY. ACROSS THE OUTER COASTAL WATERS...GALE FORCE NORTHWEST WINDS ARE LIKELY FROM TUESDAY THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON TUESDAY NIGHT AND WEDNESDAY NIGHT...WHEN GUSTS OF 45 TO 50 KNOTS WILL BE POSSIBLE. OVER THE LAND...MODERATE TO STRONG NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE MOUNTAINS OF SOUTHERN CALIFORNIA AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY AND THE ANTELOPE VALLEY. AS THE WINDS STRENGTHEN AND HUMIDITIES LOWER...THERE WILL BE A HEIGHTENED FIRE WEATHER RISK ACROSS THESE AREAS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * STORM WATCH..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:55 PM PDT | Gale Warning | LOX | 42 hr | |
| May 21, 2:52 AM PDT | Storm Watch | LOX | 18 hr | |
| May 21, 2:10 PM PDT | High Wind Watch | LOX | 13 hr | |
| May 21, 2:10 PM PDT | High Wind Warning | LOX | Los Angeles | 67 hr |
| May 21, 2:10 PM PDT | Wind Advisory | LOX | Los Angeles, Santa Barbara | 61 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.